Jump to content
CatGirl

CatGirl: Want to take autistic son off Abilify

Recommended Posts

CatGirl

Hi, I'm new here and would really like advice on tapering or taking my adult autistic son off of Abilify. He's 32 years old and lives in a group home and goes to a day program. Abilify is the only med he's on. 10 mg daily, other than clonazapam prn for agitation or if he has an outburst. He does have a rare disease in his knee which he takes pain meds for and also may cause sudden outbursts. He has been on many different types of meds to calm him and stabilize his mood which really havent been the answer. We just would like to try to get him off and see if he able to regulate on his own. I think the outbursts he has  (infrequent but very sudden) may even be caused by the abilify. Also he's never previously really been interested in masturbation and lately this is becoming more frequent. Not that I think or tell him it's bad, but just not the norm for him. He's and adult with limited communication and mentally about the age of a 5 year old in some ways. My concern is tapering and having the staff who work with him on board to deal with any possible withdrawal symptoms, agitation, outbursts, depression, etc. Any advice or information would be greatly appreciated.

Share this post


Link to post
mammaP

Hi Catgirl, welcome to SA.  You are right to think about tapering rather than just stopping abilify.  

Can you give us a bit more information? 

What painkillers is he taking? ( there can be interactions between drugs) 

Can you find out how often he actually takes clonazepam? This is important because they can cause rebound anxiety. They calm anxiety but it is also a side effect and causes anxiety which leads to a vicious cycle.  Abilify could indeed be causing these problems for him but I don't recall anyone reporting sexual problems with abilify. Some anti depressants cause PGAD Persistent Genital Arousal Syndrome but can't remember it being reported with abilify, I think it is the opposite and causes a loss of sexual feeling but will have to do more research to be sure. 

 

Could you fill in the signatuire for us? Drugs, doses and when started and stopped if you have the info. You can find how to do that here..

http://survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

Here is the topic for tapering abilify. If he is tapered off very slowly he should be fine. This way his brain will adapt to the drop in doses with very little disruption. It is available in a liquid which would make it much easier for tapering. 

http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/

 


**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy